Troubled/Rough Days/Weeks

Troubled/Rough Days/Weeks

We all have them. Troubled/Rough Days/Weeks. Some are worse than others. Some are okay but then there is a twist at the end.

My days/weeks also have their ups and downs. These are things we cannot get used to. We only can persevere. Push on? Sometimes it is better to talk or write about it. Don’t keep it for yourself. But sometimes, we just don’t want to bother others with this.

Sometimes we also need to learn to live with it.

Change of Medication.

As you maybe have read in a previous post, some time ago I had a change of medication. The dosage of one of my medications was doubled. This was because, during my last pacemaker checkup, they saw that my heart skipped too many beats. It was skipping more than 600 beats per hour. They hope that by doubling the dosage, this will lessen the skipping beats.

One of the side effects of that medication is stomach and intestinal complaints. Because I was already using this medication I thought that I would not have trouble with it. But after the first day I used it, I had this side effect. The rumble inside and diarrhea.

This lasted a few days and then it was normal again. Only to come back two weeks later again. This happened a few times. By now, things look stable. I am only hoping that the doubling of the medication has the effect they are hoping for.

On November 14 I will have the next pacemaker checkup and hopefully, I will hear more. I am not sure if I hear the results immediately, or if I will hear it a few days later.

Anticoagulant Values.

Because of my artificial heart valve, I am using medication to prevent my blood from clotting.

Every 3-4 weeks, I need to check my blood. I have a special device for that, that can give me my anticoagulant values. In short, these are called INR values. After checking my blood, I will send this value to a company and later in the day, they will send me a schedule of how many tablets I need to take on which day.

This was going fine and for a long time, I stayed within the values they suggested. This should be between 2.0 and 3.0. But since I started with the double dosage of the other medication, it was going crazy. It was going up, too high, and the next check it was too low. If the values are too high or too low, then instead of checking it every 3-4 weeks, I had to check it every week.

According to them, the medication that was doubled did not have any effect on these values.

Then you start to think and check what else it could be. From the beginning, I already know that the things you eat also have an effect on it. But thinking back on what we were eating, I could not think of anything.

This is an image of some of the things that could affect your INR.

Vitamin K.

Vitamin K has a “negative” effect on your INR. Your INR will go low because of this. In other words, your blood gets thicker.

There are more things that have Vitamin K. One of them is bananas. But in the days before my blood check, I did not eat them. I like to eat them, but I am sure that I did not eat them. So, what else could it be?

One day, my wife was talking to one of her co-workers and she asked if I was eating chocolates.

Maybe I eat one chocolate per week or two weeks. That is not really a lot. And my thought was that this could not be the cause. Then suddenly I remembered that on weekdays, for lunch I am having bread with choco pasta and chocolate flakes. As a test, I stopped eating bread with choco pasta. To compensate, I am having now Speculoos. Just something sweet.

My last two blood checks were now okay and stable. It was 2.3. This means for me now, that I need to also keep an eye on how much chocolate I eat. One more limitation added to the list.

Of course, all the things in the image, I can eat them. But with moderation.

Small Things?

These are maybe all small things. But I am put back in my place. I need to be more careful about what I eat.

And these “small” things have still an effect on your whole thinking and worrying. The whole time trying to figure out why things go the way they are going. Up and Down. What could be the cause of what is going on now. The skipping of the heartbeat. The high and low of my INR. The stomach and intestinal complaints. Will it come back again? How serious will it be?

One More Side Effect.

I also think that the change in dosage of that medication has one more “positive” effect?

I noticed that since I am using that new dosage, that I am tired quicker. For example. If I walk up and down the stairs at home, I am already out of breath. I also had this before, but I noticed that it looks like it is quicker now. Also if I walk outside. For example, just going to the supermarket, just a 10-minute walk, halfway I need to slow down.

I need to say for that, that on the way to the supermarket, our street is a little bit uphill. Not much, but you will notice it. And on the way back, I also need to go up a small stairs. Same thing. Tired.

I also noticed that when I check my blood pressure, it is a little bit lower. That is okay. During this, it is also showing the heartbeat. And it is lower than before.

After reading the prescription that is with the medication, I see that this medication also slows down the heartbeat. It wants to “relax” the heart a little bit. This is the reason why they wanted to double the dosage, so it will slow down the heart and (hopefully) lessen the skipping beats.

My “smartwatch” or fitness tracker, is also showing a lower heartbeat during the day. Normally it is around 60 beats per minute or higher. Now I can see that it goes as low as 48 beats per minute. So this is also the cause why I am tired quicker.

One more thing that brings me down to earth. I NEED TO SLOW DOWN. Take things at a slower pace.

Closing.

All these things, big or small, have an effect on you. Some physical, some mental.

I know now, that I added one more thing to my list of things to keep an eye on.

I also need to slow down. Do some things at a slower pace.

Right now, I am also dealing with something that has a mental effect on me. Something unexpected and I am struggling a little with it how to deal with it. It is personal. Because it just entered my life, I cannot say much about it yet.

I already said this before, Life Is Not Always Easy. Every day brings its own challenges. It’s own troubles. But also happiness, and joy.

How we deal with it is up to us. The only thing I can do right now is pray for it. For peace of mind, guidance, and wisdom.

As always, please be safe and take care.
God Bless

 353 total views,  2 views today

Leave a Reply

Your email address will not be published. Required fields are marked *

eighteen − 2 =

This site uses Akismet to reduce spam. Learn how your comment data is processed.